Thunderstorm Wind, York
- When
- August 1, 4:45 PM EST to 4:50 PM EST
- Where
- York County, 13 mi N of Springvale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 43.650, -70.800
Trees were reported down in Shapleigh and Newfield. Eleven power outage incidents were reported by Central Maine Power Company.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Trees were reported down in Shapleigh and Newfield. Eleven power outage incidents were reported by Central Maine Power Company.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 1, 1:41 PM EST, 3 hours 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 241 PM EDT MON AUG 1 2005 .SHORT TERM (TONIGHT THROUGH TUESDAY)... WEAK TROUGH MOVES ACROSS THE AREA TONIGHT AND GRADUALLY DISSIPATES. SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE TROUGH THIS AFTERNOON AND EVENING...THEN PRECIP SHOULD END WITH PATCHY FOG DEVELOPING OVERNIGHT. ANY FOG WILL BURN OFF TUE MORNING AND SKIES WILL BECOME PARTLY SUNNY ACROSS AREA BEFORE CLOUDS START TO INCREASE FROM THE NORTH AHEAD OF APPROACHING FRONT DURING TUESDAY AFTERNOON. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN MTNS LATE IN THE DAY AS THE FRONT APPROACHES. && .LONG TERM (TUESDAY NIGHT THROUGH MONDAY)... LOW PRESSURE OVER NEW BRUNSWICK WILL BRING A WEAK SECONDARY COLD FRONT THROUGH THE REGION TUE NIGHT BRINGING JUST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. HIGH PRESSURE RETURNS ON WED AND KEEPS THINGS DRY THROUGH THU. ANOTHER COLD FRONT WILL MOVE EAST ACROSS THE REGION ON FRI. HIGH PRESSURE THEN RETURNS TO KEEP THINGS NICE THROUGH MON. MAINLY MILD TEMPERATURES THROUGH THE PERIOD BUT WARMING A BIT AHEAD OF THE COLD FRONT ON FRI. && .AVIATION...MOSTLY VFR CONDITIONS THIS EVENING WITH MVFR CONDITIONS POSSIBLE IN SCATTERED SHOWERS AND THUNDERSTORMS. MVFR CONDITIONS IN LOCATIONS FAVORED BY FOG TONIGHT WITH LOCAL IFR CONDITIONS POSSIBLE. VFR CONDITIONS EXPECTED AGAIN TUESDAY AFTER ANY FOG BURNS OFF. && .MARINE... WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA FOR THE FORECAST PERIOD. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 334 AM EDT MON AUG 1 2005 ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-020733- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- COASTAL WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA OUT 25 NM- INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH... BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD... BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT... COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY... DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON... FRANKLIN...FRYEBURG...GARDINER...HAMPTON...HENNIKER...JACKMAN... KITTERY...LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN... LINCOLNVILLE...LITTLETON...MECHANIC FALLS...MEREDITH... MOULTONBOROUGH...NAPLES...NEW LONDON...NORTH WINDHAM...NORTHWOOD... OAKLAND...OSSIPEE...PITTSFIELD...PLYMOUTH...PORTLAND...PORTSMOUTH... RANGELEY...ROCHESTER...ROCKLAND...RUMFORD...SALEM...SANFORD... SEARSPORT...SKOWHEGAN...SOUTH PARIS...SOUTH PORTLAND...THORNDIKE... TOPSHAM...TURNER...WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE 334 AM EDT MON AUG 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE .DAY ONE...TODAY AND TONIGHT AN APPROACHING COLD FRONT WILL TRIGGER A FEW SHOWERS AND THUNDERSTORMS LATER TODAY AND TONIGHT. SOME THUNDERSTORMS COULD CONTAIN STRONG DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH FOUR... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAY FIVE... A STRONG COLD FRONT WILL CROSS THE REGION ON FRIDAY ACCOMPANIED BY SCATTERED SHOWERS AND THUNDERSTORMS. SOME THUNDERSTORMS COULD CONTAIN GUSTY WINDS AND HAIL. .DAYS SIX THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 326 PM EDT MON AUG 1 2005 NHZ003-005-012025- NORTHERN GRAFTON NH-SOUTHERN GRAFTON NH- INCLUDING THE CITIES OF...BETHLEHEM...LEBANON...LINCOLN... LITTLETON...PLYMOUTH AND WOODSVILLE 326 PM EDT MON AUG 1 2005 A STRONG THUNDERSTORM WILL EFFECT LINCOLN...WOODSTOCK...AND WATERVILLE VALLEY THROUGH 400 PM. THIS STORM CONTAINS WIND GUSTS TO 50 MPH...AND PEA-SIZED HAIL. THOSE IN THE PATH OF THE STORM SHOULD SEEK SHELTER. APFFEL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 406 PM EDT MON AUG 1 2005 NHZ004-006-012105- NORTHERN CARROLL NH-SOUTHERN CARROLL NH- INCLUDING THE CITIES OF...CONWAY...MOULTONBOROUGH AND OSSIPEE 406 PM EDT MON AUG 1 2005 A STRONG THUNDERSTORM WILL MOVE FROM WATERVILLE VALLEY...TO NEAR TAMWORTH THROUGH 500 PM. THIS THUNDERSTORM CONTAINS WIND GUSTS TO 50 MPH...AND PEA-SIZED HAIL. THOSE IN THE PATH OF THE STORM SHOULD SEEK SHELTER IMMEDIATELY. APFFEL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 431 PM EDT MON AUG 1 2005 MEZ008-009-012200- CENTRAL SOMERSET ME-NORTHERN FRANKLIN ME- INCLUDING THE CITIES OF...COBURN GORE...EUSTIS...JACKMAN AND RANGELEY 431 PM EDT MON AUG 1 2005 SCATTERED STRONG THUNDERSTORMS WILL MOVE ACROSS THE MAINE MOUNTAINS...POSSIBLY EFFECTING JACKMAN...EUSTIS...RANGELEY...AND OTHER REMOTE LOCATIONS THROUGH 600 PM. STORMS MAY CONTAIN WIND GUSTS TO 45 MPH...AND SMALL HAIL. THOSE IN REMOTE LOCATIONS SHOULD SEEK SHELTER AS THREATENING WEATHER APPROACHES. APFFEL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 504 PM EDT MON AUG 1 2005 NHZ003-012200- NORTHERN GRAFTON NH- INCLUDING THE CITIES OF...BETHLEHEM...LINCOLN... LITTLETON AND WOODSVILLE 504 PM EDT MON AUG 1 2005 A STRONG THUNDERSTORM ENTERING NEW HAMPSHIRE WILL PASS BY LITTLETON AND FRANCONIA THROUGH 600 PM. THIS STORM CONTAINS WIND GUSTS TO 45 MPH...AND PEA-SIZED HAIL. THOSE IN LITTLETON AND FRANCONIA CAN EXPECT THE STORM TO MOVE THROUGH BETWEEN 515 AND 530 PM. THOSE IN THE PATH OF THE STORM SHOULD SEEK SHELTER. APFFEL
The Portland,ME radar (KGYX), 51 km away, was scanning. The volume nearest the first event began at 21:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2005Every state in 2005This day in weather historyWarnings in Maine, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469467.